SIGN UP

Statins

Avatar Image
robert551069 | 14:15 Thu 16th Aug 2012 | Health & Fitness
40 Answers
I wrote to my doctor, whose opinions I respect, about the daily 20mg Simvostatin tablets which he prescribes for me, among others, to reduce my blood pressure.
I sent him the following article from the Internet:-
It states “ Statins seriously deplete your body of Coenzyme Q10 (CoQ10)...the vital heart nutrient that naturally PREVENTS hearts and strokes.
CoQ10 stops cholesterol from blocking arteries. It helps to lower blood pressure and rejuvenates heart cells.
Yet statins destroy this essential ‘life spark’....diminishing it to such an extent that it reaches dangerously low levels.
If you take statins you must take CoQ10.
99 people out of 100 do not need statins”
His reply was that there are divided opinions on the subject and that I should continue to take the tablets.
I wish I had asked him for a prescription for CoQ10, but I am reluctant to request him for this.
Does anybody also take statins? If so, I would appreciate your opinion as to whether I should ask him for CoQ10.

Answers

1 to 20 of 40rss feed

1 2 Next Last

Best Answer

No best answer has yet been selected by robert551069. Once a best answer has been selected, it will be shown here.

For more on marking an answer as the "Best Answer", please visit our FAQ.
I agree with your Dr.

There is no conclusive evidence despite trials (mainly small) that statins block the body's natural production of CoQ10. Studies and trials are still ongoing.

I takes statins but do not intend to take CoQ10.....you decide for yourself.
I take coQ10 but refuse to take statins, after feeling suicidal whilst taking them. If you feel strongly about it buy your own. Wassen is available £6 for 30 days at Boots and some chemists. I could not afford the dearer ones but wouldn't expect NHS to fund them.
one of the problems with the internet is that there is a lot of "science" out there.
Unsubstantiated statements, statements substantiated by weak or faked research, statements that appear to be supported by a great deal of research, which, when you pursue it to its end, turns out to be one paper, the veracity of which is dubious.
i would be very sussy of any scientific website that uses the term "life spark"
pS statins dont suit everyone, MY late DH got muscle aches and fluey feelings on them, my mother took them without any problem, as does my sister.
I'm on statins. My left shoulder muscles are quite painful. To lift my left arm above shoulder height, like when putting on a shirt, can be agony. Apparently statins can prevent the formation of a substance that sheaths the nerves, giving rise to pain that can occur anywhere in the body. I first had a similar pain in my right shoulder, but it's OK now. So I'm just waiting to see if my left shoulder gets better too.
I'm on a Statin , which I take on alternative days .

Is taking them on alternative days detrimental to it's effectiveness ?
Bazile.......seems odd......alt days........for what reason are you taking them?
I gave up statins due to leg cramps.
Bazile, drugs are usually prescribed to be taken daily(or weekly). If you don't take them as prescribed, they will not have the desired effect. If the doc prescribed them to be taken on alternate days, I stand corrected.
Sqad - i was prescribed them after a TIA and PFO closure .

Everything was fine for a few years , then I started getting muscle pains , so i decided rather than stopping i would take them on alternative days
Bazile.....OK....LOL.

Statins get blamed for ALL muscle pains....;-)

I really don't know if alternate day dosage is less efficacious......but i would be happier on daily doses.
Sorry to hijack your thread robert551069 - But while i've got sqad's attention .

Sqad - i was prescribed aspirin as well for the aforementioned reasons , which gives me stomach upset . ( i think it is because of the aspirin )
I again decided to take them on alternative days .

Any idea if taking aspirin on alternative days is not recomended , and i should revert to a daily dose ?
Bazile, I would certainly try both Aspirin AND you statin as a daily dose.
Both can be taken with food or with a glass of milk to avoid gastric irritation.
Thanks for that
My dad was on statins..for cholestorol I think..but had to come off them as they made him really depressed and morbid...
Bazile, have you tried enteric coated aspirin? The coating allows the already lower dose than normal tablets (75mg in mine) to release slower than uncoated helping with upset stomach symptoms.
£1.16 for 56 tablets this afternoon from Lloyds.
Thanks
I blame statins and a low fat diet for my Mum's dementia - I have high cholesterol but refuse to take them.
Question Author
Thank you for your prompt and helpful answers,Sqad, treetops1, woofgang,heathfield, Bazile, HowardKennitby, losgigs, murraymints, douglas9481 and TOWIE for your prompt and helpful answers.
I have been on Simvastatin fo 20years and they keep my cholestoral low.

Towie...! would be worried if my cholestoral was HIGH.

1 to 20 of 40rss feed

1 2 Next Last

Do you know the answer?

Statins

Answer Question >>